MAUDE Adverse Event Report: ARTHREX, INC. 5.5X20MM PERIPHERAL SCREW, LOCKING; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

ARTHREX, INC. 5.5X20MM PERIPHERAL SCREW, LOCKING; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Model Number 5.5X20MM PERIPHERAL SCREW, LOCKING
Health Effect - Clinical Code Fall (1848)
Date of Event 02/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the surgeon implanted a univers revers apex and modular glenoid system (mgs) construct during a primary right reverse total shoulder arthroplasty case.The patient increased activity per the standard protocol.At 19 months post-op, the patient fell and had a periprosthetic fracture.At the time of revision for the periprosthetic fracture, the patient had a stable modular glenoid system implant construct.The revers apex humeral implants were removed.The wright medical revive revision humeral stem was implanted due to the periprosthetic fracture.At 26 months post-op from the initial index reverse total shoulder procedure, the patient presented with no function.X-rays showed a failed modular glenoid system implant construct.The inferior screw was broken and the implants had shifted.On (b)(6) 2021, a second revision was performed to remove the modular glenoid system implants.The glenoid implants were removed in one piece with no bone on growth.A wright medical reverse glenoid construct was implanted in place.No infection.Additional information received on 4/27/2021: the rep reported the primary revers total shoulder surgery was done on (b)(6) 2019.The rep cannot confirm the date or any additional details pertaining to the first revision surgery.The second revision was performed on (b)(6) 2021.All items from the original procedure have been explanted and no arthrex implants were implanted during either revision.The rep does not have access to explanted implants or x-rays.

Brand Name
5.5X20MM PERIPHERAL SCREW, LOCKING
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11798452
Report Number1220246-2021-03027
Device Sequence Number17268967
Product Code PHX
UDI-Device Identifier00888867296824
UDI-Public00888867296824
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K173900
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 05/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number5.5X20MM PERIPHERAL SCREW, LOCKING
Device Catalogue NumberAR-9563-20
Device Lot Number2018001942
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2021
Initial Report FDA Received Date05/10/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;